MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK GDC-10 360 9MM X 20CM SR; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK GDC-10 360 9MM X 20CM SR; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M003346920SR0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Cerebral (1889); Hemorrhage, Subarachnoid (1893); Neurological Deficit/Dysfunction (1982)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the sixth of 9 reports.Subject devices remain implanted.
 
Event or Problem Description
It was reported that 76 hours post coil embolization of an un-ruptured aneurysm located on the middle cerebral artery with 9 coils (subject devices), the patient suffered one side hemiplegia due to hemorrhage.Use of drugs (not specified) was prescribed in order to treat the adverse event.According to the physician, the adverse event of hemiplegia was related to the procedure and to all of the coils.This report concerns the sixth coil.
 
Additional Manufacturer Narrative
Executive summary: corrected: the type of hemorrhage was subarachnoid hemorrhage, the drugs used were recombinant activated factorvii and nicardipine, and the adverse event occurred 72 hours post-procedure (not 76 hours).Manufacturing date: added.(b)(4).The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.Hemorrhage and neurological deficits are known risks associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
It was reported that 72 hours post coil embolization of an un-ruptured aneurysm located on the middle cerebral artery with 9 coils (subject devices), the patient suffered one side hemiplegia due to subarachnoid hemorrhage.Use of drugs (recombinant activated factorvii, nicardipine) was prescribed in order to treat the adverse event.According to the physician, the adverse event of hemiplegia was related to the procedure and to all of the coils.This report concerns the sixth coil.

Brand Name
GDC-10 360 9MM X 20CM SR
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6809322
Report Number3008881809-2017-00253
Device Sequence Number149767
Product Code HCG
UDI-Device Identifier04546540689726
UDI-Public(01)04546540689726(17)190430(10)19019877
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K042539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberM003346920SR0
Device Catalogue NumberM003346920SR0
Device Lot Number19019877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR
Patient Weight62